Tornadoes · United States · Illinois · 2025

EF0 tornado, Woodbury to Jewett, Illinois, April 2, 2025

From Woodbury to Jewett, this EF0 tornado ran 4.0 miles across Cumberland County on April 2, 2025, touching down at 6:29 PM CDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 2, 2025
Touchdown
6:29 PM CDT (23:29 UTC)
Lifted
6:33 PM CDT (23:33 UTC)
On the ground
4 minutes
Path length
4.0 miles (6.5 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
County
Cumberland County
Touchdown point
39.182, -88.302
Lift-off point
39.213, -88.238
Record number
2504021729-01

The damage survey

93 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.

  • Porch damaged. Chicken coop on its side. Out building destroyed. From Nathan Ward...spotter.
  • two pine trees snapped. Roughly 2 ESE of Toledo.
  • Plane with overhead door on top, the door broke the windshield.
  • Fabric outside of hoop outbuilding ripped off

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An area of low pressure tracked from southeastern Nebraska during the morning of April 2nd to western Wisconsin by evening, triggering two rounds of convection across central Illinois.||Round 1 occurred during the morning when a line of thunderstorms along the trailing cold front pushed into the Illinois River Valley. These storms were generally sub-severe, but one cell produced a downburst with estimated winds in excess of 70 mph across parts of Logan County, downing a few trees, tearing the roof off a business, and flipping 3 semis in and near Lincoln.||Round 2 materialized by early afternoon as storms re-developed along an outflow boundary from the morning convection along the I-55 corridor. These storms tapped into a moderately unstable and highly sheared environment and quickly became severe. Six tornadoes touched down...including a long-track EF-2 tornado that remained on the ground for nearly 45 miles and impacted parts of Cumberland, Clark, and Edgar counties before crossing into Vigo County, Indiana. Numerous reports of wind damage and large hail were received as the storms congealed into a line and pushed eastward across I-57 by early evening. The largest reported hail stones were the size of eggs (2 in diameter) in Springfield in Sangamon County and just northwest of Latham in southern Logan County.

A tornado touched down southwest of the point where County Road 900 East crosses Webster Branch about 1 mile south of Woodbury at 6:29 PM CDT. It tracked northeastward just south of US-40 and impacted the community of Jewett where it damaged several roofs and snapped numerous trees and tree branches. The tornado dissipated on the east side of Jewett at 6:33 PM CDT.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Apr 2, 6:24 PM CDT, 5 minutes earlier. Its key messages:

  • Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms.
  • Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected.
  • Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning.
Area forecast discussion, Apr 2, 6:24 PM CDT, 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
624 PM CDT Wed Apr 2 2025

.KEY MESSAGES...

- Significant severe weather is expected east of I-55 this
  evening. A few tornadoes, wind gusts to 80 mph, and isolated
  large hail 1.5 inches in diameter are possible with the
  strongest thunderstorms.

- Strong southerly winds will continue this evening, especially
  east of I-55 where gusts to 50 mph are expected.

- Multiple rounds of showers and thunderstorms will lead to a risk
  for areas of flooding, especially in portions of east-central
  and southeast IL where a Flood Watch is in effect until Sunday
  morning.

&&

.DISCUSSION...
Issued at 442 PM CDT Wed Apr 2 2025

...Severe Weather Today...

A line of severe thunderstorms continues to develop along and
just east of I-55 this afternoon as a moisture and instability
rich warm sector of a potent low pressure system resides over the
area. Up to 2000 J/kg MLCAPE, 60+ kts effective bulk shear, and
over 200 m2/s2 effective storm relative helicity have prompted the
issuance of a tornado watch in this area. Current high-res models
suggest this activity should be near I-57 by 7 pm, and exit
central portions of IL into IN by 10 PM. Severe weather threats
include tornadoes, wind gusts to 80 mph, and large hail to 1.5
inch diameter.

...Strong Winds Today...
A Wind Advisory remains in effect across the area, with gusts to
50 mph noted east of I-55 this afternoon, and lighter gusts noted
to the west. West of the line of thunderstorms, winds will taper
off this evening, and the wind advisory will be able to be trimmed
down for western areas this evening.

...Flood Risk Across Southeast IL...
Multiple rounds of heavy rainfall can be expected for portions of
central and southeast IL through Saturday night, starting with
corridors of training thunderstorms that could exceed 2 inches
this evening. As the approaching cold front moves south of the
area late tonight, it will stall near the Ohio River for the next
few days allowing a series of disturbances to track along this
boundary. The first will focus south of I-70 Thursday night with
another inch or so. The second Friday into Friday night,
affecting a much larger portion of central IL, looks to produce 1
to 3 inches, but features more uncertainty in area. The peak
values in this wave looks to be between I-70 and I-72. Finally, a
third wave Saturday into Saturday night looks focused south of
I-70 with up to another 3 inches. Current projections are for
totals of 5 to 7 inches from Shelby to Edgar County southward
where a Flood Watch has been issued. Given uncertainty in
precipitation at this long range, have not expanded the Flood
Watch north of the Shelby to Edgar County corridor, but
conceivably it could expand northward if the Friday system
solidifies its high precipitation corridor farther north.

...Severe Weather Friday...

Friday afternoon and evening could see another round of severe
thunderstorms, especially south of I-70 where a Slight Risk has
been designated by SPC in response to several hundred J/kg CAPE
and strong deep layer shear.

37

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 624 PM CDT Wed Apr 2 2025

Thunderstorms have passed KSPI-KBMI, but linger near KDEC-KCMI
until 01Z-02Z. A cold front trailing just behind these
thunderstorms will cause winds to shift more westerly and
diminish this evening. A disturbance lifting
into the area Thursday afternoon into evening could produce light
rain over much of the area, but conditions are expected to remain
VFR. Winds SSW 15-20 kts with gusts 25-30 kts initially, becoming
WSW 8-12 kts by 05Z.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for ILZ027>031-036-037-
040>042-047>051.

Wind Advisory until midnight CDT tonight for ILZ038-043>046-
052>057-061>063-066>068-071>073.

Flood Watch through Sunday morning for ILZ054>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
346 PM CDT Wed Apr 2 2025

ILZ027>031-036-037-040-041-047-049-050-031100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Scott-Morgan-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected the remainder of the afternoon.
The greatest threat of any severe weather will be near and east of
I-55.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered storms are expected again Friday into Saturday night. A
few of these may strong to severe Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>053-031100-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-
Christian-Macon-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms are expected this afternoon and
evening. A few tornadoes and wind gusts over 70 mph are the greatest
concern, though very large hail may occur with any storms that
remain isolated.

South winds will gust from 45 to 50 mph, causing difficult travel
for high profile vehicles, as well as localized blowing dust where
recent rain has not fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of heavy rain are expected through late week, most likely
from Friday afternoon through Friday night.

In addition, scattered thunderstorms are expected Friday night and
Saturday. A few of the storms will be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until around 6 to 8 pm this
evening.

Expected storm motion is toward the northeast around 60 mph.

ILZ054>057-061>063-066>068-071>073-031100-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Severe thunderstorms will move into the area this evening. rapidly
move across east central Illinois this evening. A few tornadoes and
wind gusts over 70 mph are the greatest concern, though very large
hail may occur with any storms that remain isolated.

South winds will gust from 45 to 50 mph, causing difficult travel
for high profile vehicles, as well as localized blowing dust where
recent rain has not fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several rounds of showers and thunderstorms will produce potentially
over 5 inches of rain through Sunday morning. As a result, river
flooding is likely to develop, and flooding of land based areas are
also likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 5 to 10 pm this
evening.

Expected storm motion is toward the northeast around 60 mph.

37

In the hours before

Local storm report, Apr 2, 5:33 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
533 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      Clinton                 40.15N 88.96W
04/02/2025                   De Witt            IL   Emergency Mngr

            Lots of standing water around Clinton. East
            Van Buren street shut down due to flooding
            under viaduct.

&&
Local storm report, Apr 2, 5:34 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
534 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Rain             4 ENE Rushville         40.15N 90.51W
04/02/2025  M1.22 Inch       Schuyler           IL   Public

            Rainfall so far today.

&&

07
Local storm report, Apr 2, 5:37 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
537 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Hail             3 NE Curran             39.77N 89.73W
04/02/2025  M0.75 Inch       Sangamon           IL   Public

            Pea to dime size hail reported.

&&

07
Local storm report, Apr 2, 5:40 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
540 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Rain             1 SSE West Peoria       40.69N 89.63W
04/02/2025  M1.25 Inch       Peoria             IL   Public

            Rainfall so far today in West Peoria.

&&

07
Local storm report, Apr 2, 6:27 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
627 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flood            Maroa                   40.04N 88.95W
04/02/2025                   Macon              IL   Emergency Mngr

            Standing water in both center lanes (north
            and south bound) on route 51 at Washington
            st.

&&
Local storm report, Apr 2, 6:29 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
629 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Tstm Wnd Gst     2 W Louisville          38.77N 88.54W
04/02/2025  M70 MPH          Clay               IL   Trained Spotter

            Spotter reporting 60 to 70 mph wind gusts
            west of Louisville.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

11.5 hours before the tornado, 110 km from the path. April 2, 2025.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -8642, lifted condensation level 864 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 948 square meters per square second, 0 to 6 km bulk shear 64 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-8642 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
64 kt
0-1 km bulk shear
61 kt
0-1 km storm-relative helicity
948 m²/s²
0-3 km storm-relative helicity
1028 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9
0-3 km lapse rate
2.2 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

0.5 hours after it, 110 km from the path. April 3, 2025.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 205 joules per kilogram, CIN -103, lifted condensation level 1049 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 192 square meters per square second, 0 to 6 km bulk shear 76 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-103 J/kg
Surface CAPE
205 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
76 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The surface observations

Effingham (1H2), 27 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Evansville,IN radar (KVWX), 114 km away, was scanning. The volume nearest the touchdown began at 23:26 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of April 2, 2025

87 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 25:13 AM CDTEF1Osage, OK3.7250$10,000
April 26:37 AM CDTEF1Tulsa, OK10.7600$575,000
April 27:29 AM CDTEF2Vernon, MO6.5200$500,000
April 27:30 AM CDTEF1Vernon, MO16.6200$1.2 million
April 28:34 AM CDTEF2Cooper, MO6.1200$100,000
April 211:00 AM MSTUnratedMaricopa, AZ0.55
April 23:13 PM CDTEF3Crawford, MO21.9200$685,000
April 23:16 PM CDTEF1Howell, MO1.1350$10,000
April 23:40 PM CDTEF0Logan, IL12.730
April 24:21 PM CDTEF0Madison, TN1.9150$50,000
April 25:00 PM CDTEF1Iroquois, IL2.3400
April 25:05 PM CDTEF2Bond, IL22.82001$385,000
April 25:09 PM CDTEF0Iroquois, IL2.2300
April 25:32 PM CDTEF1Ripley, MO1.1125$185,000
April 25:56 PM CDTEF2Randolph, AR24.6500$250,000
April 25:56 PM CDTEF2Arkansas, AR8.3100
April 25:59 PM CDTEF1Poinsett, AR7.5400$50,000
April 26:08 PM CDTEF1Effingham, IL2.5125
April 26:13 PM CDTEF2Wayne, MO8.3175$630,000
April 26:21 PM CDTEF1Arkansas, AR0.950
April 26:23 PM CDTEF1Effingham, IL8.3100
April 26:26 PM CDTEF3Poinsett, AR24.21,5008$4.0 million
April 26:28 PM CDTEF2Craighead, AR14.4700$750,000
April 26:32 PM CDTEF2Stoddard, MO14.7600$20 million
April 26:33 PM CDTEF2Cumberland, IL to IN48.91,200$200,000
April 26:36 PM CDTEF1Butler, MO13.4125$2.0 million
April 26:40 PM CDTEF0Poinsett, AR6.575$20,000
April 26:48 PM CDTEF1Lafayette, AR7.6250$135,000
April 27:52 PM EDTEF1Marshall, IN17.8175$610,000
April 26:56 PM CDTEF1Cape Girardeau, MO to IL8.0150$765,000
April 27:02 PM CDTEF1Clark, IL8.1200
April 27:08 PM CDTEF1Union, IL10.050$35,000
April 27:17 PM CDTEF1Lafayette, AR0.375$50,000
April 28:24 PM EDTEF1Parke, IN10.8120$200,000
April 27:25 PM CDTEF0Union, IL1.125$5,000
April 27:30 PM CDTEF1Scott, MO1.0250$600,000
April 27:35 PM CDTEF0Crittenden, AR3.175$30,000
April 27:35 PM CDTEF2Johnson, IL6.2250$525,000
April 27:46 PM CDTEF1Steuben, IN to MI10.8600$200,000
April 28:49 PM EDTEF1Branch, MI3.7125$50,000
April 27:51 PM CDTEF1Williamson, IL3.375$175,000
April 28:00 PM CDTEF2Carlisle, KY9.7200$180,000
April 29:05 PM EDTEF2Hendricks, IN13.02001$1.2 million
April 28:14 PM CDTEF1Saline, IL5.0300$85,000
April 29:15 PM EDTEF1Hendricks, IN1.5300$200,000
April 28:15 PM CDTEF1Dyer, TN4.7100$1.9 million
April 28:18 PM CDTEF2Ballard, KY18.21,0004$3.2 million
April 28:23 PM CDTEF1Gallatin, IL9.2100$170,000
April 29:28 PM EDTEF1Hamilton, IN6.6150$600,000
April 28:35 PM CDTEF1Obion, TN9.3350$325,000
April 29:43 PM EDTEF2Madison, IN to IL, KY2.1250$200,000
April 28:43 PM CDTEF2Livingston, IL to KY12.0150$235,000
April 29:46 PM EDTEF1Madison, IN11.6150$400,000
April 28:51 PM CDTEF2Vanderburgh, IN10.6150$3.4 million
April 28:52 PM CDTEF1Posey, IN1.175$1.2 million
April 29:52 PM EDTEF0Madison, IN4.9100$300,000
April 28:55 PM CDTEF1Vanderburgh, IN17.0230$1.2 million
April 29:57 PM EDTEF2Madison, IN15.2200$3.2 million
April 29:00 PM CDTEF2Weakley, TN6.4350$250,000
April 29:01 PM CDTEF1Vanderburgh, IN4.075$275,000

All 88 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.